Health

Pfizer booster side effect: The ‘rare’ reaction that can occur 15 minutes after third shot

Waning immunity after the second dose of the vaccine has been the latest hurdle in the Government’s pandemic exit strategy. Now, the booster shot campaign remains Britain’s best hope of containing the virus this winter. The programme is currently aimed at health care workers, people over 50, and those who are immunocompromised. Severe complications are rare, but may still occur following a third shot of the Pfizer vaccine.

Data from Israel, which has administered nearly 3 million doses of the third shot to date, has not yet uncovered any major red flags, reported NBC Chicago.

A small number of people, however, have experienced a severe allergic reaction to the Pfizer vaccine, such as anaphylaxis, according to the article.

The rare allergic reaction is said to occur within 15 to 30 minutes of receiving the vaccine.

The CDC had previously stressed that the side effect is infrequent, with some officials saying it is less likely to occur after a third shot.

READ MORE: The side effects to expect from the Pfizer and Moderna booster shots – how they compare

An entry on Pfizer’s website in August read: “following administration of the Pfizer-BioNTech COVID-19 Vaccine the following have been reported outside of clinical trials […]”

“[…] Severe allergic reactions, including anaphylaxis, and other hypersensitive reactions, diarrhoea, vomiting, pain in extremity, myocarditis and pericarditis.

“Additional adverse reactions, some of which may be serious, may become apparent with the more widespread use of the Pfizer-BioNTech COVID-19 vaccine.”

The drugmaker has urged distributors not to administer the Pfizer booster shot to individuals with “known severe allergic reactions” to any component of the Pfizer vaccine.

DON’T MISS: 

Health bodies state the life-threatening allergic reaction can occur within minutes of exposure to allergens.

These immune chemicals can elicit strong symptoms which might trigger serious skin symptoms, such as hives and swelling, as well as severe breathing problems.

Other symptoms of anaphylaxis include difficulty breathing and wheezing, due to the narrowing of the lower airways.

The JCVI updated its COVID-19 Booster advice last month, explaining that AstraZeneca might be considered for those who cannot receive an mRNA vaccine due to such allergies.

It continued: “Most persons with anaphylaxis (81 percent) had a history of allergies or allergic reactions, including some with previous anaphylaxis events.”

It comes as the NHS has announced that more than 2 million people have now received a third shot of the booster vaccine in the UK.

The health body said those eligible have been quick to take up the booster jab, helping strengthen immune defences ahead of winter.

Celebrating the milestone, Sajid Javid wrote on Twitter: “Two million people have received their booster and third jabs in England. This is great progress which is helping to reinforce our wall of defence so we can keep the virus at bay.”



Share this news on your Fb,Twitter and Whatsapp

File source

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button